Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 29, NWS Fort Worth, TX

December 25, 200646 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 25, 2006, 12:07 PM CST for 46 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 12:07 PM CST (18:07 UTC)
Expired
Dec 25, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 251807
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CST MON DEC 25 2006

...WIND ADVISORY ISSUED FOR NORTH TEXAS THROUGH 6 PM...

.BLUSTERY NORTHWEST WINDS ARE GUSTING INTO THE LOW 30 MPH RANGE
ACROSS NORTH TEXAS. THESE WINDS WILL PRESENT A HAZARD TO HIGH
PROFILE VEHICLES AND BOATERS. WINDS WILL DIMINISH NEAR SUNSET.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260000-
/O.NEW.KFWD.WI.Y.0029.061225T1807Z-061226T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1207 PM CST MON DEC 25 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS ABOVE 20 MPH AND GUSTING INTO THE 30 MPH RANGE ARE
OCCURRING AT SCATTERED LOCATIONS ACROSS NORTH TEXAS. HIGH PROFILE
VEHICLES AND BOATERS NEED TO EXERCISE CAUTIONS UNTIL THE WINDS
DIMINISH NEAR SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
1 follow-up statement
000 
WWUS74 KFWD 260010
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CST MON DEC 25 2006

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.THE PRESSURE GRADIENT WILL CONTINUE TO RELAX OVER NORTH TEXAS
THROUGH THE EVENING. AS A RESULT...WIND SPEEDS WILL REMAIN BELOW
ADVISORY CRITERIA.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260115-
/O.EXP.KFWD.WI.Y.0029.000000T0000Z-061226T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
610 PM CST MON DEC 25 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A NORTHWEST WIND WILL CONTINUE TO DECREASE THROUGH THE EVENING AS
SURFACE LOW PRESSURE MOVES INTO THE NORTHEASTERN U.S. WIND SPEEDS
WILL REMAIN IN THE 10 TO 20 MPH RANGE THROUGH THE EVENING...ALONG
WITH SOME HIGHER GUSTS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 11:03 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Dec 25, 11:03 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 AM CST MON DEC 25 2006

.AVIATION...
GUSTY WINDS THROUGH SUNSET IS ONLY CONCERN. TAFS OUT SOON. VFR
THROUGH PERIOD.      84

&&

.UPDATE...
950 AM
STRONG UPPER LOW NOW MOVING THROUGH THE MID MISSISSIPPI VALLEY
WITH PRECIP COMING TO AN END ACROSS NORTH TEXAS AND CLEARING LINE
MOVING THROUGH THE METROPLEX. SHOULD TURN OUT TO BE A NICE DAY FOR
THE KIDDIES TO PLAY WITH THEIR NEW TOYS. GRADIENT REMAINS TIGHT
ACROSS THE REGION RESULTING IN BREEZY CONDITIONS THROUGHOUT MUCH OF
NORTH TEXAS. A FEW SITES HAVE BRIEFLY APPROACHED WIND ADVISORY
CRITERIA AND WILL LIKELY CONTINUE TO DO SO THROUGH EARLY AFTERNOON.
WILL CONTINUE TO MONITOR FOR A POSSIBLE WIND ADVISORY BUT CONDITIONS
ARE MARGINAL NOW AND WILL JUST COVER WITH A NOWCAST. HAVE MADE SOME
ADJUSTMENTS TO LOWER POPS OVER THE EAST THROUGH THE REST OF THIS
MORNING BASED ON RADAR/OB TRENDS.  NO OTHER CHANGES NEEDED.

DUNN

&&

.PREV DISCUSSION... /ISSUED 404 AM CST MON DEC 25 2006/

THE GFS MODEL APPEARS TO BE TOO PROGRESSIVE WITH THE NEXT CLOSED
LOW...ESPECIALLY LATE IN THE NEW WEEK. THUS...WE HAVE GONE WITH
A BLEND OF THE CANADIAN...UK...AND THE ETA MODELS. THERE IS A
SWEET SPOT IN THE SOUTHERN PLAINS AT THIS TIME...WHERE THERE IS
A STRONG SPLIT FLOW IN THE MEAN 0-5 WAVE CHART *A CHART THAT SHOWS
THE LONG WAVE POSITIONS...BY DISCARDING THE SHORT WAVE PATTERN).
THE UNITED KINGDOM (UK) MODEL HAS A STRONGLY CLOSED LOW OVER
OKLAHOMA AND NORTH TEXAS AREA LATE SATURDAY AND EARLY SUNDAY...AND
THE REST OF THE MODELS HAVE SIMILAR SOLUTIONS...EXCEPT FOR THE
GFS. I THINK THE SPLIT IN THE MEAN FLOW IS ONE OF THE REASONS THAT
THE CURRENT STRONG OF LOWS HAVE BECOME CUT-OFF FROM THE BASIC
FLOW. IT CERTAINLY HELPS US COLLECT SOME MUCH NEEDED WATER.

WE ARE BUYING INTO THE AGREEMENT OF THE NON-GFS MODELS...AND HAVE
RECONFIGURED THE GRIDS TO SHOW SHOWERS AND THUNDERSTORMS IN THE
FORECAST FROM LATE THURSDAY THROUGH A PORTION OF SATURDAY. ONCE
AGAIN...SOME BENEFICIAL RAINFALL WILL OCCUR ACROSS THE AREA.

WE HAVE MADE MINOR CHANGES TO GFS MOS TEMPERATURES...WHILE
CONCENTRATING ON THE PRECIPITATION AND OTHER FIELDS. IN SPITE OF
ITS OVERLY PROGRESSIVE PROBLEMS...THE GFS MOS TEMPERATURES ARE NOT
THAT BAD.  #26

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/26
Hazardous weather outlook, Dec 25, 4:00 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST MON DEC 25 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 AM CST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE THURSDAY NIGHT THROUGH
FRIDAY NIGHT...AS ANOTHER UPPER LEVEL STORM SYSTEM TRAVERSES THE
STATE. CHANCES WILL END ON SATURDAY AS THE SYSTEM EXITS. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

25

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.